MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Only the delivery wire was returned for this complaint.The main coil and introducer sheath were not returned, besides, a non bsc microcatheter was returned.The pusher wire was retuned inside the microcatheter.The delivery wire was inspected and was found kinked.The interlocking arm was inspected and was found kinked.No more damages were found in the returned device.The delivery wire was advanced through the introducer sheath, but it was not possible to continue advancing it due to was stuck; it was necessary to cut the microcatheter in order to release the delivery wire.The proximal end of the delivery wire has a smooth surface.The interlocking arm was found kinked.Dimensional inspection revealed that the weld and wire zap tip outer diameter were within specification; however the wire arm outer diameter (od) failed specification.
 
Event or Problem Description
Reportable based on device analysis completed on 12feb2020.It was reported that the coil pusher was bent.A 6mm x 10cm interlock coil was selected for use.During the procedure, when the coil was introduced into an angiodynamic bern catheter, the physician pushed the coil past the end of the catheter and the coil pusher made a 90 degree bend.The physician was unable to retract the coil pusher and had to pull everything out as a unit.The procedure was completed with another of the same device.There were no complications reported and patient condition was stable post procedure.However, device analysis revealed that the main coil was not returned.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9771289
Report Number2134265-2020-02335
Device Sequence Number778810
Product Code KRD
UDI-Device Identifier08714729793069
UDI-Public08714729793069
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2022
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0024395905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2020
Initial Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1